Idaho, 2004

Damaging Wind in Idaho, June 27, 2004

June 27, 2004 · NWS BOI · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 26, 7:45 PM MST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 26, 7:45 PM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
845 PM MDT SAT JUN 26 2004

.DISCUSSION...UNLIKE YESTERDAY...TODAY/S CONVECTIVE WX MOVED OFF THE
SOUTHERN CWA BORDERS INTO THE TREASURE VALLEY...PRECEDED BY GUSTY
SOUTHERLY OUTFLOW WINDS.  THIS DIFFERENCE WAS PROBABLY DUE TO
STRONGER SOUTHERLY COMPONENT ALOFT CAUSED BY PACIFIC SHORT WAVE
TROUGH PIVOTING NORTH THROUGH WRN OREGON AND WASHINGTON.  AS NOTED
IN AFTERNOON DISCUSSION THUNDERSTORMS MAY LAST WELL INTO THE NIGHT
RATHER THAN BEING DIURNALLY DRIVEN.  FORECASTS HAVE BEEN UPDATED FOR
CURRENT OBSERVED CONDITIONS AND LATEST SATELLITE AND RADAR TRENDS.

&&

.PREVIOUS DISCUSSION...

.SHORT TERM...CONVECTION THUS FAR HAS BEEN TO SLOW TO DEVELOP OVER
THE CWFA BUT NOW APPEARS TO BE FIRING UP NORTH OVER GEG AND MSO
AREAS AS WELL AS PIHS CENTRAL MOUNTAIN ZONES.  A FEW WEAKER CELLS
HAVE FORMED ALONG THE NEVADA BORDER DURING THE PAST HOUR BUT NOTHING
STRONG JUST YET.  MEANWHILE, SHORT WAVE ENERGY CONTINUES TO MOVE
EAST FROM THE PACIFIC AND SHOULD CERTAINLY HELP TO DESTABILIZE AND
ORGANIZE CONVECTIVE ACTIVITY AS THE AFTERNOON AND EVENING WEAR ON.
THUS, IT APPEARS THE MAIN SHOW OF CONVECTION WILL DEVELOP A LITTLE
LATER AS THE SHORT WAVE DYNAMICS INTERACT ALONG THE THERMAL BOUNDARY
AND VERY UNSTABLE AIR MASS LATER THIS EVENING. GIVEN THIS LATER
TIMING OF CONVECTION, ITS POSSIBLE WE MAY SUSTAIN A NOCTURNAL EVENT
OF THUNDERSTORMS LASTING IN THE WEE HOURS SUNDAY MORNING. SHORT WAVE
PROGGED TO ROTATE NORTHWARD THROUGH THE COLUMBIA BASIN OF EASTERN
WASHINGTON OVERNIGHT LEAVING THE TAIL END OF THE WAVE OVER SOUTHWEST
IDAHO.  SUNDAY ALSO LOOKS VERY UNSTABLE BY AFTERNOON AND WITH
DEWPOINTS INTO THE LOWER 50S, IT SHOULD BE QUITE EASY TO FIRE OFF
CONVECTION OF A MORE AIR MASS PULSE TYPE ENVIRONMENT. TEMPERATURES
NOT FALLING THAT MUCH AND MOS NUMBERS HAVE BEEN COMING IN TOO LOW
ALMOST DAILY. THIS IS ESPECIALLY TRUE SINCE THERMAL FEATURE NEVER
REALLY LEAVES THE AREA, BUT INSTEAD GETS TEMPORARILY WEAKENED BEFORE
INTENSIFYING ALL OVER AGAIN AS IT PULSES EAST AND WEST ACROSS THE
FORECAST AREA. ENOUGH INSTABILITY REMAINS OVER THE REGION EARLY INTO
THE WEEK TO KEEP THE MENTION OF SHOWERS/THUNDERSTORMS IN THE
FORECAST UNDER THIS PERSISTENT UNSTABLE PATTERN.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. CUTOFF FEATURE ALONG
CALIFORNIA COAST HAS LONG FETCH OF SOUTHERLY FLOW INTO THE FORECAST
AREA. GFS INSISTS THAT MOST MOISTURE WILL BE PULLED NORTHWARD
THROUGH COLORADO AND WYOMING...AND THEN CONCENTRATED ACROSS NORTHERN
IDAHO AND SOUTHWARD ALONG THE CASCADES AND SIERRAS...WITH A SERIOUS
DRY SLOT OVER OUR FORECAST AREA. DONT REALLY BUY THE DETAILS OF
THAT...BELIEVING THAT SLIGHT CHANCE OF THUNDERSTORMS IS STILL VALID
NEARLY EVERY DAY WITH SOUTHERLY FLOW. FURTHERMORE...SHORT WAVES
ROTATING AROUND THE CUTOFF AND OVER THE RIDGE POSE A SIGNIFICANT
THUNDERSTORM TRIGGER MECHANISM TO THE FORECAST AREA AND I DONT THINK
WE CAN TIME THOSE WITH ANY CERTAINTY THAT FAR OUT. TEMPERATURES STAY
ABOVE NORMAL AS WELL...WITH SURFACE THERMAL TROUGH RE-BUILDING INTO
OREGON. VERY LITTLE CHANGE TO CURRENT FORECASTS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

DISCUSSION........LC
PREV SHORT TERM...GS
PREV LONG TERM....TB
Hazardous weather outlook, Jun 26, 4:30 AM MST, 19 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
530 AM MDT SAT JUN 26 2004

IDZ011>016-028>030-ORZ061>064-271200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
530 AM MDT (430 AM PDT) SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 26, 9:20 PM MST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1020 PM MDT SAT JUN 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             8 S MCCALL              44.80N 116.11W
06/26/2004  1.00 INCH        VALLEY             ID   TRAINED SPOTTER

0855 PM     TSTM WND DMG     MARSING                 43.55N 116.81W
06/26/2004                   OWYHEE             ID   NWS EMPLOYEE

            DAMAGED SIDING ON HOUSE. TREE LIMBS DOWN.

0915 PM     TSTM WND GST     CALDWELL                43.66N 116.67W
06/26/2004  44 MPH           CANYON             ID   OFFICIAL NWS OBS

0920 PM     TSTM WND DMG     FRUITLAND               44.02N 116.92W
06/26/2004                   PAYETTE            ID   TRAINED SPOTTER

            TREE BRANCHES DOWN...DAMAGED FENCE.

0928 PM     HAIL             GARDEN VALLEY           44.10N 115.96W
06/26/2004  0.25 INCH        BOISE              ID   TRAINED SPOTTER

0931 PM     TSTM WND GST     ONTARIO                 44.02N 116.97W
06/26/2004  51 MPH           MALHEUR            OR   OFFICIAL NWS OBS

&&

The radar

The Boise radar (KCBX), 164 km away, was scanning. The volume nearest the first event began at 07:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Adams

When
June 27, 12:10 AM MST to 12:50 AM MST
Where
Adams County, Meadows
Measured
80 kt (92 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
44.967, -116.233

Down burst winds from a severe thunderstorm blew down several 100 ft tall Pine trees one of which cut a single wide mobile home in half.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410222.